Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 30, 2006, 9:27 PM CDT for Pickett County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2006, 9:27 PM CDT (02:27 UTC)
- Expired
- May 30, 2006, 11:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Pickett County, TN
The radar
The Nashville radar (KOHX), 127 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 310229
FFWOHX
TNC137-310430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CDT TUE MAY 30 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PICKETT COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF BYRDSTOWN
* UNTIL 1130 PM CDT
* AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL IS CONTINUING OVER PARTS OF PICKETT COUNTY. HARDEST
HIT AREAS ARE NORTHWEST OF BRIMSTONE CREEK AND EAST OF MEETING HOUSE
CREEK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3653 8524 3649 8515 3652 8505 3662 8507
3662 8528 3654 8529
$$
JLM1 follow-up statement
000
WGUS74 KOHX 310311
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 PM CDT TUE MAY 30 2006
TNC137-310321-
PICKETT TN-
1011 PM CDT TUE MAY 30 2006
...THE FLASH FLOOD WARNING FOR WESTERN PICKETT COUNTY IS CANCELLED...
LAW ENFORCEMENT INDICATES THAT FLOODING IS NOT OCCURRING.
LAT...LON 3653 8524 3649 8515 3652 8505 3662 8507
3662 8528 3654 8529
$$
JLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 30, 8:40 PM CDT, 47 minutes earlier.
Area forecast discussion, May 30, 8:40 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT TUE MAY 30 2006 .DISCUSSION...STORMS CONTINUE TO FIRE ALONG THE UPPER PLATEAU AND AROUND LAWRENCEBURG, PULASKI, AND LEWISBURG. ALTHOUGH WE HAVE HAD SOME SEVERE STORMS, REPORTS HAVE BEEN MINIMAL, AND THE CELLS ARE DECREASING IN INTENSITY AS WE LOSE THE SURFACE HEATING. SURFACE ANALYSIS AT 01Z SHOWS A 1020 MB HIGH CENTERED NEAR NASHVILLE, WITH A VERY WEAK SURFACE FLOW IN PLACE. UPPER AIR MAPS FROM THIS EVENING ALSO SHOW A RIDGE TO OUR EAST EXTENDING THROUGH THE UPPER LEVELS, WITH A RELATIVELY WEAK FLOW ALOFT, HENCE THE SLOW MOVEMENT OF TODAYS CONVECTION. WILL UPDATE THE PUBLIC FORECAST A LITTLE LATER, AFTER THE ACTIVITY DIES DOWN, TO LOSE THE EVENING WORDING. MAY LEAVE ISOLATED SHOWERS IN THE FORECAST OVERNIGHT IF CELLS PERSIST. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
In the hours before
Local storm report, May 30, 6:40 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 12 NE MCMINNVILLE 35.81N 85.62W
05/30/2006 WHITE TN EMERGENCY MNGR
TREES BLOWN DOWN IN TOWN OF ROCK ISLAND
&&
JLMLocal storm report, May 30, 7:27 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG AUBURNTOWN 35.95N 86.09W
05/30/2006 CANNON TN PUBLIC
TREES BLOWN DOWN IN THE AUBURNTOWN AREA
&&
JLMLocal storm report, May 30, 7:53 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
753 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD WOODBURY 35.82N 86.07W
05/30/2006 CANNON TN LAW ENFORCEMENT
HOOVER MILL ROAD AND DO0LITTLE ROAD FLOODED
&&
JLMLocal storm report, May 30, 7:53 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED SPELLING
NATIONAL WEATHER SERVICE NASHVILLE TN
753 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD WOODBURY 35.82N 86.07W
05/30/2006 CANNON TN LAW ENFORCEMENT
HOOVER MILL ROAD AND DOOLITTLE ROAD FLOODED
&&
JLMLocal storm report, May 30, 8:31 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
831 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD 4 E LORETTO 35.08N 87.37W
05/30/2006 LAWRENCE TN LAW ENFORCEMENT
FLOODING ON RABBIT TRAIL ROAD
&&
JLMLocal storm report, May 30, 8:45 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 6 SE LORETTO 35.02N 87.36W
05/30/2006 LAWRENCE TN FIRE DEPT/RESCUE
FIRE DEPT REPORTS ROOF BLOWN OFF HOUSE JUST WEST OF FIVE
POINTS
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 30 min |
| May 30, 7:22 PM CDT | Flash Flood Warning | OHX | Cannon | 23 min |
| May 30, 7:32 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 28 min |
| May 30, 7:48 PM CDT | Flash Flood Warning | OHX | Cannon | 117 min |
| May 30, 7:55 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 2 hr |
| May 31, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 20 min |
| May 31, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 37 min |
| May 31, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 18 min |
| May 31, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 37 min |
| May 31, 6:37 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 23 min |
| May 31, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 37 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.